Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 1, NWS Louisville, KY

January 1, 2021Ohio County, Kentucky

NWS Louisville, KY issued this river flood advisory at Jan 1, 2021, 2:36 PM CST for Ohio County, Kentucky. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2021, 2:36 PM CST (20:36 UTC)
Expired
Jan 2, 2021, 10:05 AM CST
In force
19 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Ohio County, KY

The radar

The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 23.93 ft at Jan 2, 2021, 12:00 AM CST.

actionminormoderate202501/0101/0201/03
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

679 
WGUS83 KLMK 012036
FLSLMK

Flood Advisory
National Weather Service Louisville KY
236 PM CST Fri Jan 1 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Rough River near Dundee affecting Ohio County.

.Recent rainfall will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued by Saturday morning.

&&


KYC183-020845-
/O.NEW.KLMK.FL.Y.0001.210101T2036Z-210103T0000Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
236 PM CST Fri Jan 1 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Rough River near Dundee.
* From this afternoon to Saturday evening.
* At 1:45 PM CST Friday the stage was 23.2 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to 24.5 feet tomorrow morning. It 
  will then gradually fall to below action stage by tomorrow evening 
  and remain below action stage.
* Impact...At 25.0 feet, County roads between Dundee and Narrows 
  flood.
* Impact...At 26.0 feet, County roads near Sunnydale flood.


&&

LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3765 8653

$$

DLM
2 follow-up statements
056 
WGUS83 KLMK 020826
FLSLMK

Flood Advisory
National Weather Service Louisville KY
226 AM CST Sat Jan 2 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Rough River near Dundee affecting Ohio County.

.Recent rainfall has caused the river to rise. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued by Saturday afternoon if needed.

&&


KYC183-021700-
/O.CON.KLMK.FL.Y.0001.000000T0000Z-210103T0000Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
226 AM CST Sat Jan 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Rough River near Dundee.
* Until this evening.
* At 2:45 AM CST Saturday the stage was 23.93 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to 24.5 feet later this morning. It 
  will then gradually fall to below action stage by this evening and 
  remain below action stage.
* Impact...At 25.0 feet, County roads between Dundee and Narrows 
  flood.
* Impact...At 26.0 feet, County roads near Sunnydale flood.


&&

LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3765 8653

$$

CJP
058 
WGUS83 KLMK 021605
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1005 AM CST Sat Jan 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Rough River near Dundee affecting Ohio County.
KYC183-021715-
/O.CAN.KLMK.FL.Y.0001.000000T0000Z-210102T1605Z/
/DUNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1005 AM CST Sat Jan 2 2021

...The Flood Advisory for the Rough River near Dundee has been 
cancelled...

The Flood Advisory is cancelled for
  the Rough River near Dundee.
* At 1:45 PM CST Friday the stage was 23.2 feet.
* Flood stage is 25.0 feet.
* Forecast...The river has peaked and is slowly receding. River 
  levels will remain in action stage over the next several hours, 
  but should drop below 23 feet by late afternoon or early evening 
  and remain below that stage.


&&

LAT...LON 3754 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3765 8653

$$

DLM

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 1, 2:11 PM CST, 25 minutes earlier.

Area forecast discussion, Jan 1, 2:11 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
311 PM EST Fri Jan 1 2021

.Short Term...(This evening through Saturday)
Issued at 311 PM EST Fri Jan 1 2021

...Gusty Winds & A Few Strong Showers or Storms Possible...

The warm sector has quickly become established over most of our
region at this hour as KY Mesonet obs show low 70s readings across
the southern half of central KY at this hour. The 60 degree line has
almost made it to the Ohio River, and will continue advecting
northward on the aid of good heating, and with some advection ahead
of a surface low currently over west central KY.

We've seen some deeper mixing where clouds have cleared out in the
this dry slot, and even a couple of gusts just over 40 mph. Will go
ahead with a short Wind Advisory in anticipation of a few more 40+
gusts popping up. We do have another couple/few hours of the 40-50
knot low level jet core over our warm sector, and sounding show low
level thermal profiles capable of tapping into that higher momentum
air aloft, so can't rule out the stronger gusts developing.

Speaking of stronger gusts, we also have the threat of some low
topped convection for the afternoon and early evening. Have started
to see a broken line of showers develop across our NW CWA, just
ahead of a convergent surface feature that will push into our north
central CWA over the next 1 to 2 hours. As this occurs, there should
be better alignment of enough low level convergence and the
instability axis that is now ranging around 500-750 J/KG of near
surface based CAPE across south central KY. The HRRR has suggested
now for a couple of consistent runs (along with the 12z NAM 12
solution) that scattered to numerous low topped showers or storms
will develop across north central KY and then move toward the
Bluegrass region into the early evening hours. If these storms do
get a bit better organized, then isolated instances of stronger
gusty winds will be on the table. At this point, think the threat
for any tornadic activity would be a bit lower right ahead of the
front as low level hodographs are a little less favorable, but still
a few rotating storms would be possible in this shear environment.
Again, all of this is conditional upon the convection getting going
better as the HRRR would suggest.

A look at soundings does show a limiting factor to the depth of the
convective potential around 700mb, which will likely be a limiting
factor for deeper convection and the ultimate reason why there isn't
more of a severe risk depicted by SPC. Nevertheless, higher momentum
air aloft could be brought down with any more robust updrafts.

&&

.Long Term...(Saturday night through Friday)
Issued at 201 PM EST Fri Jan 1 2021

Widespread precipitation will move into the region tomorrow night as
a negatively tilted shortwave trough swings into the lower Ohio
Valley. Temperature profiles generally support an all liquid
scenario across most of central KY, but some diagnostic and ensemble
model members highlight temperatures getting cold enough to support
snow across southern IN. In the colder model scenarios, the vast
majority of snowfall accumulations are minor (<1"). The trough
should lift northeast of the region by Sunday morning, though
lingering low level moisture could result in periods of drizzle and
clouds through a good portion of the day.

Most of early next week will feature dry weather as an upper level
ridge advances from the west and keeps the region confined to dry NW
flow aloft. It's not until late Wednesday into Thursday that the
next chance of precipitation arrives ahead of an upper level low.
Long range guidance varies on the timing and evolution of this low
over our region, which isn't too surprising considering it's +150
hours out. Given the variability, will keep the PoP chances low, but
think at some point in the late-week period several locations
will have a decent shot at observing precipitation.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1246 PM EST Fri Jan 1 2021

A potent storm system will move out of the mid Mississippi River
Valley and up into the Great Lakes by Saturday morning. This is
lifting a warm front across the area now, followed by a quick cold
frontal passage this evening, and then post frontal low ceilings
(IFR likely) and perhaps some lingering drizzle through the end of
the cycle.

Currently, the more widespread rain has lifted north of the TAF
sites, and now comes the low confidence period this afternoon ahead
of the front where some additional scattered showers and perhaps an
isolated t-storm could develop. The most likely sites to possibly
get hit by a stronger shower or storm would be SDF or LEX and have
tried to subtly hint at this in the TAF, although confidence remains
quite low in development potential. Otherwise, the current IFR
ceilings at SDF/HNB/LEX should gradually give way to some brief
improved conditions before ceilings drop back into lower MVFR ranges
and possibly into IFR toward dawn on Saturday. Some drizzle may
accompany that as well. Winds will also gust into the 25 to 35 mph
range with direction veering from SE to S to SW through the period
as the front passes. Also started the northern sites off with a
couple hours of continued to LLWS before the main core works
eastward and diminishes.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...BJS
Long Term...DM
Aviation...BJS
Hazardous weather outlook, Jan 1, 2:36 PM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
336 PM EST Fri Jan 1 2021

KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082-022045-
Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Spencer-Anderson-
Woodford-Fayette-Nelson-Washington-Mercer-Jessamine-Clark-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Hardinsburg, Brandenburg, Hartford,
Leitchfield, Elizabethtown, Shepherdsville, Taylorsville,
Lawrenceburg, Versailles, Lexington, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
336 PM EST Fri Jan 1 2021 /236 PM CST Fri Jan 1 2021/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Now through Tonight.

A few strong gusts between 35 and 45 mph will be possible this
afternoon and early evening ahead of a cold front. In addtion, a few
strong showers or storms are possible across the region. Gusty winds
will be the main threat, but isolated damaging winds will also be a
threat if stronger storms develop. Stay up to date of the latest
forecasts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ076>079-083-084-089>092-KYZ023-030>037-042-043-022045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Oldham-Trimble-Henry-Shelby-Franklin-Bourbon-
Nicholas-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Louisville, La Grange, Bedford, Milton, New Castle,
Shelbyville, Frankfort, Georgetown, Cynthiana, Paris, and Carlisle
336 PM EST Fri Jan 1 2021 /236 PM CST Fri Jan 1 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

A few strong showers or storms are possible across the region. Gusty
winds will be the main threat, but isolated damaging winds will also
be a threat if stronger storms develop. Stay up to date of the
latest forecasts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BJS

In the hours before

Special weather statement, Jan 1, 12:08 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
108 PM EST Fri Jan 1 2021

KYZ023>031-033>036-038>041-045>049-053>057-061>067-070>078-081-
082-012300-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Henry-Shelby-Franklin-Scott-Spencer-Anderson-Woodford-
Fayette-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown,
Shepherdsville, Louisville, La Grange, New Castle, Shelbyville,
Frankfort, Georgetown, Taylorsville, Lawrenceburg, Versailles,
Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville,
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond,
Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville,
Liberty, Stanford, Russellville, Bowling Green, Franklin,
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
108 PM EST Fri Jan 1 2021 /1208 PM CST Fri Jan 1 2021/

...Gusty Winds Ahead Of A Cold Front This Afternoon...

Gusty south and southwest winds are expected this afternoon and
into the early evening ahead of an approaching cold front. Peak
gusts are expected to mostly range in the 30 to 35 mph range, but
a few gusts up around 40 mph cannot be ruled out.

There is also potential for a few stronger showers or an isolated
storm to bring some gusty winds. If this occurs, some gusts over
40 mph cannot be ruled out. Therefore, use caution this afternoon
and evening, especially if you plan to be outside enjoying the
rest of this mild holiday.

BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:19 PM CSTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Boyle, Breckinridge and 32 more5 hr
Jan 1, 4:38 PM CSTSpecial Weather StatementLMKHenry, Shelby37 min
Jan 1, 5:49 PM CSTSpecial Weather StatementLMKHarrison, Scott41 min

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.